I had started on a low dose 150mg 6 days ago and I could not stop eating it was very strange so I upped it to 300mg 3 days ago is this ok or is it too soon? Also does anyone have raging heartburn from the drug? Will it go away.
Wellbutrin - does it cause heartburn?
Question posted by Efarms on 14 Oct 2012
Last updated on 28 June 2022 by givemeu1
I’ve been taking Wellbutrin SR 150mg daily for 3 weeks and I began experiencing mild burning in my chest that goes up to my throat and then it started getting way worse. It’ll stop at times but will come right back. Nothing helps it. Miserable is an understatement. I spoke with my psychiatric NP today and she stopped it and changed me to Pristiq 50mg daily. It’s sad because this medicine had started working for me.
Started taking this 4 weeks ago and when my dose was upped to 300 mg the heartburn started. It was getting really bad so the Doc has dropped me back to 150mg. Feeling mentally better isn't going to help if I'm not feeling physically well.
YES! It caused me severe heartburn. My heart was pounding and my heart rate was 120bpm. I also had a lump in my throat with nausea and stomach pain. It seems different for everyone, but it scared the crap out of me. I stopped taking it and within a few days everything returned to normal. What’s even worse is that tums and pepto did nothing and I didn’t wanna go to ER so I just toughened it out.
I started wellbutrin a month ago and the whole time I've had unbearable and constant heartburn. I will go through a 75 count bottle of Tums in a few days. It's wretched
I started wellbutrin 75 mg 5 days ago. I know I had tried this drug before, but my doctor wanted to try it. I did fine on it until day 4 and I had heartburn so bad that it felt like somebody was squeezing my chest. The medication was the ONLY thing I did differently, so I know it was the wellbutrin. I stopped taking it all together since I only took for 4 days!
I quit using Wellbutrin because I had the worst heartburn ever. I was taking 150 mg and only used it a couple of weeks.
I started on Wellbutrin 4 weeks ago. Initially, 150 mg XL. My doctor increased my dose a week ago to 300 mg XL. The heartburn started the next day. I woke up in the middle of the night, feeling like there was a vise grip clamped to something inside - maybe my esophagus. The pain was excruciating. The next morning, the heartburn started raging. I was taking tons of Tums and it wasn't helping. I returned to my physician today and my dose is being decreased back to 150 mg and I am taking Zantac twice a day. Darn - minus the heartburn, the last two days were pretty good.
Other than that - I am experiencing the 'no appetite' side effect and profuse sweating.
I found that most of the antidepressants I ever tried caused me heartburn when starting on them, some worse than others. I took Zantac temporarily when starting an antidepressant, and with time, it settles down and I no longer have to take something because the heartburn subsides.
Some antibiotics cause heartburn, but they are necessary to take for certain conditions, right? But we have to take them. Same with an antidepressant. Take it, and take a heartburn medicine initially to make it tolerable.
I’m trying Zantac. I’m hoping it will go away.
I just started this medication yesterday morning and I had heartburn all night. I haven't had heartburn in years and it was nothing compared to this. Hope it goes away soon.
I have been on 300 mg also n yes I have had extreme heart burn to the point where I actually threw up!! I'm thinking of stopping because it is bad n it hasn't started til I started this medicine!
I have definitely noticed an increase in heartburn. I started on 100mg tid and the heartburn seemed to kick in later in the day, like early evening. I've had mild nausea but nothing too serious... it just decreases my appetite a little.
Hello Efarms & welcome to the site. Wellburirin can cuase stomach problems, & you should contact your doctor before increasing your dose anymore. I am giving you a link below to read about the side effects. Wishing you the best...
- Wellbutrin uses and safety info
- Wellbutrin information for Healthcare Professionals (includes dosage details)
- Side effects of Wellbutrin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.